Discussions that mention atacand

High & Low Blood Pressure board


Have been on BP medications for several years. BP has been under control with values of the order of 118/80. Had 6 cardiac stents put in about 8 months ago and everything going well. I am currently on a daily dose of 75mg Plavix {Clopidogrel}, 100 mg of Asprin and 16mg of Atacand. Have noticed during the last couple of weeks that my BP has dropped quite markedly. Sitting position, after about 3 mins is around 110/70 and laying down after around 5 mins is as low as 100/63, Never had these values before. Even when relaxed and laying down, never got much below 115/76. Any ideas, or comments would be greatly appreciated. Fyzzie
fyxxie,

I am not going to argue with your doctor but my personal opinion is that after 8 months, continuing to take clopidogrel is a dreadful idea. Check the CURE and CAPRIE studies that so clearly show ALL benefits accrue in the first month or two. THEN the risk of fatal or near fatal bleeds is a SERIOUS consideration.

KEEP the aspirin and if I were you I'd UP it to 325 mg...after stopping the PLAVIX. I'm not exaggerating, PLAVIX is a VERY dangerous drug.

With BP's of 100/63, you should throw the ATACAND into the garbage, or give them to a needy friend.

GOSH, did they do all 8 stents at the same time? Would you describe the placements if you know them?